Reactions 1704, p46 - 2 Jun 2018 Gastrointestinal bleeding and hair loss: 2 case reports A case series described a 78-year-old woman and a 58-year- old woman, who developed gastrointestinal bleeding or hair loss during treatment with apixaban [times to reactions onset not stated]. The 78-year-old woman, who had atrial fibrillation, started receiving treatment with oral apixaban 5mg twice daily at an MDRD (Modification of Diet in Renal Disease) of 36 mL/min. Her medical history was significant for chronic renal insufficiency, type 2 diabetes mellitus, hypertension and microcytic anaemia because of blood loss from gastritis. Her cardiologist had asked her general physician to adjust the dose of apixaban to 2.5mg twice daily in case the clearance was in the range of 15–30 mL/min and recommended control of liver and renal function. After few months, she developed microcytic anaemia associated to upper GI blood loss, confirmed by a gastroscopy. Her eGFR deteriorated while anti- Xa activity increased (with apixaban levels of 41–230 µg/L . Treatment with apixaban was stopped for few days and was resumed at the dose of 2.5mg twice daily. However, trough anti-Xa levels showed elevated levels. She developed new episodes of GI bleeding and apixaban was completely discontinued [outcomes not stated]. The 58-year-old woman was diagnosed with breast carcinoma in 2008 and cervix carcinoma in 2015. Her medical history was significant for hair loss. As her cervix carcinoma went in remission, she started receiving treatment with oral apixaban 5mg twice daily but her hair loss recurred. Therefore, apixaban was switched to dabigatran. Treatment with dabigatran was continued with no complaints of hair loss. Author comment: "With the cervix carcinoma in remission, she was started on a DOAC, apixaban 5 mg bd; unfortunately, hair loss recurred10 and we switched to another class of DOAC, dabigatran. . .". "As she experienced new episodes of gastrointestinal bleeding, anticoagulation had to be stopped completely, eventually." Ten Cate H, et al. Direct oral anticoagulants: When to consider laboratory testing?. [Review]. International Journal of Laboratory Haematology 40 (Suppl. 1): 30-33, May 2018. Available from: URL: http://doi.org/10.1111/ijlh.12816 - Netherlands 803322892 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera